Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 53, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 9, 2005, 11:37 AM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2005, 11:37 AM MST (18:37 UTC)
- Expired
- Aug 9, 2005, 2:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 80 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 6.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 695 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1843 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KVEF 091840
FFWVEF
AZC015-092130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1137 AM PDT TUE AUG 9 2005
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN MOHAVE COUNTY IN NORTHWEST ARIZONA
* UNTIL 230 PM PDT(230 PM MST)
* AT 1126 AM PDT(1126 AM MST)...THE PUBLIC REPORTED FLASH FLOODING
FROM THUNDERSTORMS IN DOLAN SPRINGS AND IN CHLORIDE. RADAR INDICATED
A LARGE AREA OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN FROM NORTH
OF DOLAN SPRINGS ALL THE WAY DOWN TO SOUTH OF YUCCA. THESES STORMS
WILL REMAIN NEARLY STATIONARY AND WILL CONTINUE TO PRODUCE AREAS OF
HEAVY RAIN.
* THE CITY OF KINGMAN WAS NOT AFFECTED AS OF 1130 AM BUT THE HEAVY
RAIN WAS ALL AROUND KINGMAN SO THERE IS POTENTIAL FOR FLOODING THERE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3566 11396 3570 11428 3563 11461 3505 11454
3457 11438 3456 11363
$$2 follow-up statements
000
WGUS75 KVEF 092036
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
135 PM PDT TUE AUG 9 2005
AZC015-092130-
MOHAVE AZ-
135 PM PDT TUE AUG 9 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 230 PM FOR SOUTHERN MOHAVE
COUNTY...
LIGHT TO MODERATE RAIN CONTINUED IN THE AREA FROM DOLAN SPRINGS DOWN
TO THE YUCCA AREA. WHILE HEAVY RAIN IS NOT AN IMMEDIATE CONCERN
THERE COULD STILL BE SIGNIFICANT RUNOFF FROM THE HEAVY RAIN WHICH
OCCURRED EARLIER. THEREFORE THE FLASH FLOOD WARNING CONTINUES.
LAT...LON 3566 11396 3570 11428 3563 11461 3505 11454
3457 11438 3456 11363
$$
JH000
WGUS75 KVEF 092132
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
230 PM PDT TUE AUG 9 2005
AZC015-092130-
MOHAVE AZ-
230 PM PDT TUE AUG 9 2005
...THE FLASH FLOOD WARNING FOR SOUTHERN MOHAVE COUNTY EXPIRED AT
230 PM...
THE FLASH FLOOD WARNING FOR SOUTHERN MOHAVE COUNTY FROM DOLAN
SPRINGS DOWN TO YUCCA WAS ALLOWED TO EXPIRE AT 230 PM. THERE WAS
STILL SOME LIGHT RAIN IN THE AREA BUT FLOODING HAD SUBSIDED.
LAT...LON 3566 11396 3570 11428 3563 11461 3505 11454
3457 11438 3456 11363
$$
JHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 8:15 AM MST, 3 hours 22 minutes earlier.
Area forecast discussion, Aug 9, 8:15 AM MST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 815 AM PDT TUE AUG 9 2005 .SYNOPSIS...WEAK FLOW WILL PERSIST THE NEXT COUPLE OF DAYS... ALLOWING MONSOONAL MOISTURE TO REMAIN IN PLACE AND A CONTINUANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE SOUTHERN GREAT BASIN AND MOHAVE DESERT. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL THROUGHOUT THE PERIOD. && .UPDATE...UPDATED SEVERAL ZONES FOR INCREASED CLOUD COVER AND INCREASED SHOWER AND THUNDERSTORM COVERAGE THIS MORNING AS LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO SAG SLOWLY SOUTH FROM LINCOLN COUNTY INTO CLARK AND MOHAVE COUNTIES. && .PREV DISCUSSION...320 AM PDT TUE AUG 9...SHORT TERM...OUTFLOW BOUNDARY FROM EARLIER CONVECTION ACROSS SOUTHERN LINCOLN COUNTY KICKED OFF AN AREA OF THUNDERSTORMS OVER NORTHEAST CLARK THAT CONTINUED TO SPAWN ADDITIONAL THUNDERSTORMS ACROSS THE LAS VEGAS VALLEY THE PAST FEW HOURS. A FEW LOCATIONS ON THE EAST SIDE OF TOWN RECEIVED 0.12 INCHES...LIGHTER MORE ISOLATED AMOUNTS WERE FOUND ACROSS THE WEST. MCCARRAN ONLY RECEIVED A TRACE OF PRECIP. THUNDERSTORM THAT DEVELOPED NEAR HENDERSON AIRPORT AND PUSHED TO THE SOUTH OVER SLOAN...PUT 0.28 INCHES IN THE ALERT GAGE AT SLOAN. THE HIGHEST MEASURED TOTAL WAS AT BUNKERVILLE WHERE 0.62 WAS RECORDED. DEFORMATION ZONE PERSISTS ACROSS SOUTHERN NEVADA THIS MORNING...ENABLING A CONTINUANCE OF NOCTURNAL CONVECTION OVER LINCOLN COUNTY AND NORTHERN CLARK COUNTY. EXPECT MAINLY ISOLATED THUNDERSTORMS TO CONTINUE IN CLARK...LINCOLN...AND NORTHERN MOHAVE THE REMAINDER OF THE NIGHT. THE LATEST NAM PLACES DEFORMATION ZONE OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA THIS AFTERNOON...AND HAVE BUMPED POPS UP SLIGHTLY...PARTICULARLY OVER THE HIGHER TERRAIN. NO SIGNIFICANT CHANGES...MOISTURE REMAINS IN PLACE AND FLOW REMAINS VERY WEAK. MODELS INDICATING MID LEVEL MOISTURE PUSHES TO THE NORTH TONIGHT AND WILL BE IN PLACE OVER NORTHERN PORTIONS OF CWA FOR WEDNESDAY. MODELS INDICATING DRIER AIR BEGINNING TO PUSH INTO THE NORTHWEST PORTIONS OF CWA WEDNESDAY NIGHT AND THURSDAY...GRADUALLY PROVIDING SOME DRYING...HOWEVER PLENTY OF LOW LEVEL AND RECYCLED MOISTURE WILL REMAIN...PARTICULARLY ACROSS LINCOLN AND MOHAVE COUNTIES ON THURSDAY. TEMPERATURES CONTINUE TO BE BELOW NORMAL THROUGHOUT THE PERIOD. .LONG TERM...MEDIUM RANGE MODELS STILL INSIST ON SHIFTING MONSOON MOISTURE BOUNDARY SLOWLY EASTWARD INTO MOHAVE COUNTY BY DAY 7 (MONDAY). LATEST SUITE OF SOLUTIONS DEFINITELY NOT AS AGGRESSIVE WITH SCOURING LOW LEVEL MOISTURE ENTIRELY OUT OF CWA AS 24 HOURS AGO. WILL KEEP ISOLATED/SCATTERED THUNDERSTORMS GOING FRIDAY-SUNDAY AND ISOLATED FOR MOHAVE COUNTY MONDAY. OPERATIONAL GFS INDICATING LONGWAVE TROUGH DIGGING FURTHER SOUTH DOWN WEST COAST LATE NEXT WEEK. THIS WOULD LEAD TO DRIER SOUTHWEST FLOW. DURING MONSOON SEASON WONT BELIEVE UNTIL I SEE IT. && .AVIATION...TAF ADEQUATELY COVERS EXPECTED CONDITIONS AT KLAS. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE WITHIN THE BEATTY AND MORMON MESA CORRIDORS THROUGH 17 UTC. SCATTERED THUNDERSTORMS WILL IMPACT ALL CORRIDORS AFTER 20 UTC THROUGH 06Z THIS EVENING. THESE STORMS WILL HAVE VERY SLOW MOVEMENT AND ONCE AGAIN WILL NEED TO WATCH OUTFLOW BOUNDARIES LATE THIS AFTERNOON/EVENING FOR POSSIBLE IMPACTS ON KLAS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && HARRISON/CZYZYK/PIERCE
Hazardous weather outlook, Aug 9, 9:50 AM MST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 950 AM PDT TUE AUG 9 2005 AZZ001>003-036-CAZ027>029-NVZ016>022-101700- DEATH VALLEY NATIONAL PARK CA-LAKE HAVASU AND FORT MOHAVE AZ- LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-NORTHWEST PLATEAU AZ- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 950 AM PDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY THE AIRMASS REMAINS MOIST AND UNSTABLE. SLOW MOVING THUNDERSTORMS WILL POSE A THREAT FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE AIRMASS WILL REMAIN FAIRLY MOIST AND UNSTABLE WITH A CHANCE OF THUNDERSTORMS...MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. CAZ026-NVZ014-015-091700- ESMERALDA AND CENTRAL NYE COUNTY NV-LINCOLN COUNTY NV- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- 950 AM PDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THROUGHOUT THE AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN... THE AIRMASS WILL REMAIN FAIRLY MOIST AND UNSTABLE WITH A CHANCE OF THUNDERSTORMS...MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:21 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 9, 9:34 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 9, 12:53 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 52 min |
| Aug 9, 1:28 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.